Alert archive / Vermont / Wind Advisories in 2008

Wind Advisory 12, NWS Albany, NY

November 24, 2008Berkshire County, Massachusetts; Bennington County, Windham County, Vermont

NWS Albany, NY issued this wind advisory at Nov 24, 2008, 9:56 PM EST for Berkshire County, Massachusetts; Bennington County, Windham County, Vermont. It took effect at Nov 24, 2008, 11:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2008, 9:56 PM EST (02:56 UTC)
In effect from
Nov 24, 2008, 11:00 PM EST
Expired
Nov 25, 2008, 8:12 AM EST
In force
9 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 90 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
527 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 250256
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
956 PM EST MON NOV 24 2008

MAZ001-VTZ013-014-251100-
/O.NEW.KALY.WI.Y.0012.081125T0400Z-081125T2100Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
956 PM EST MON NOV 24 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST TUESDAY FOR THE
SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES.

A STRENGTHENING STORM SYSTEM OVER THE EASTERN GREAT LAKES WILL
CONTINUE TO MOVE TOWARDS THE REGION DURING THE OVERNIGHT HOURS.
THE CIRCULATION AROUND THIS STORM WILL ALLOW FOR STRONG
SOUTHEASTERLY WINDS TO AFFECT PORTIONS OF THE SOUTHERN GREEN
MOUNTAINS AND NORTHERN BERKSHIRES. WINDS WILL BE SUSTAINED 15 TO 30
MPH WITH GUSTS AS HIGH AS 50 MPH POSSIBLE DURING THE OVERNIGHT AND
INTO TUESDAY MORNING. WINDS WILL BEGIN TO DIMINISH BY TUESDAY
AFTERNOON AS THE STRONGEST WINDS SHIFT EASTWARD INTO EASTERN NEW
ENGLAND.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

FRUGIS
2 follow-up statements
000 
WWUS71 KALY 250929
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
429 AM EST TUE NOV 25 2008

MAZ001-VTZ013-014-251700-
/O.EXT.KALY.WI.Y.0012.000000T0000Z-081125T1700Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
429 AM EST TUE NOV 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY FOR THE
SOUTHERN GREEN MOUNTAINS...AND THE NORTHERN BERKSHIRES... 

LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE NORTH OF LAKE ONTARIO
TODAY. THE STRONG CIRCULATION AROUND THIS STORM WILL ALLOW FOR
STRONG SOUTHEASTERLY WINDS TO AFFECT PORTIONS OF THE SOUTHERN
GREEN MOUNTAINS AND NORTHERN BERKSHIRES.

THE WINDS WILL BE SUSTAINED 15 TO 30 MPH...WITH GUSTS AS HIGH AS 50
MPH THIS MORNING. THE WINDS WILL BEGIN TO DIMINISH BY THIS
AFTERNOON...AS THE STRONGEST WINDS SHIFT EASTWARD ACROSS CENTRAL
AND EASTERN NEW ENGLAND.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KALY 251312
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
812 AM EST TUE NOV 25 2008

MAZ001-VTZ013-014-251415-
/O.CAN.KALY.WI.Y.0012.000000T0000Z-081125T1700Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
812 AM EST TUE NOV 25 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES.

WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS THIS MORNING.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Nov 24, 7:30 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 24, 7:30 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EST MON NOV 24 2008

.SYNOPSIS...
A COMPLEX STORM SYSTEM WILL IMPACT THE REGION THROUGH TUESDAY
EVENING. A LOW PRESSURE SYSTEM WILL APPROACH FROM THE GREAT LAKES
REGION TONIGHT AND THEN DRIFT SLOWLY EAST ACROSS OUR REGION ON
TUESDAY. THIS SYSTEM WILL BRING SNOW TO HIGHER ELEVATIONS WEST OF
ALBANY...AND RAIN ACROSS MUCH OF THE HUDSON VALLEY EASTWARD TO
WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT. PRECIPITATION WILL
TAPER OFF TUESDAY EVENING AS THE STORM SYSTEM PULLS AWAY.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
MONITORING TRENDS AND A RATHER IMPRESSIVE DIFFLUENCE EVOLVING ACROSS
PA/NY WITH ASSOCIATED RADAR ECHOES FILLING RAPIDLY ACROSS THE
EASTERN NY AND COOLING CLOUD TOPS.  LAPS/RTMA DATA AND ASSOCIATED
SURFACE OBS REVEAL TEMPERATURES HAVE RISEN IN THE HUDSON VALLEY FROM
THE IMMEDIATE CAPITAL REGION SOUTHWARD THROUGH THE MID HUDSON VALLEY
WITH MAINLY LOWER 40S.  DEWPOINTS WERE BETWEEN 25F AND 35F AS WET
BULB FREEZING TEMPERATURES WERE JUST NORTH OF THE CAPITAL REGION AND
WEST.  ACROSS PORTIONS OF THE MOHAWK VALLEY AND THE DACKS...MAINLY
SNOW AS SEEN ON SEVERAL WEB CAMS AND REPORTING SURFACE OBS.

BASED ON THOSE OBSERVATIONS AND THE LATEST RUC13 WET BULB ZERO
HEIGHTS AND LOCALLY PRODUCED HIREF WRF...THINKING THE CURRENT
HEADLINES LOOK GOOD AT THIS TIME.  WE MIGHT BE A LITTLE HIGH WITH
SNOW AMOUNTS ACROSS THE CATSKILLS AND WILL AWAIT FOR ADDITIONAL
GROUND TRUTH BEFORE MAKING A SHIFT IN THE FORECAST.  IT DOES SEEM
THE HUDSON VALLEY LOCATIONS FROM THE IMMEDIATE CAPITAL REGION AND
POINTS SOUTHWARD...A MAINLY RAIN EVENT MAY BE UNFOLDING.  ADDITIONAL
UPDATES WILL BE FORTHCOMING...

PREVIOUS AFTERNOON DISCUSSION FOLLOWS...
WINTER STORM WARNINGS HAVE BEEN ISSUED FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...AS WELL AS THE EASTERN CATSKILLS TONIGHT THROUGH
TUESDAY FOR HEAVY SNOW. A FLOOD WATCH REMAINS IN PLACE FROM THE
HUDSON VALLEY EASTWARD TO WESTERN NEW ENGLAND.

PRECIPITATION WILL DEVELOP FROM SOUTHWEST TO NORTHEAST ACROSS THE
AREA THIS EVENING AS ISENTROPIC LIFT ASSOC WITH A WARM FRONT
INCREASES AHEAD OF A SURFACE CYCLONE SLOWLY DRIFTING EASTWARD ACROSS
LAKE ERIE. HOWEVER...AS A POWERFUL CUT-OFF UPPER LEVEL LOW DIVES
SOUTHEAST ACROSS THE GREAT LAKES TONIGHT INTO TUE...SECONDARY
DEVELOPMENT WILL TAKE PLACE NEAR SOUTHEAST NY ALONG THE WARM
FRONT...FOCUSING AN AXIS OF MODERATE TO HEAVY QPF ACROSS EASTERN NY
INTO NEW ENGLAND. MODELS IN PRETTY GOOD AGREEMENT SHOWING QPF
AMOUNTS OF 1-2 ACROSS THE AREA. HOWEVER...LOW LEVEL TEMP PROFILES
AND ELEVATION WILL BE VERY CRITICAL IN DETERMINING RAIN VS SNOW AND
RESULTANT WARNINGS/ADVISORIES.

AT THIS TIME IT APPEARS TEMP WILL BE COLD ENOUGH FOR MAINLY SNOW
ACROSS THE WESTERN AND SOUTHERN ADIRONDACKS...AS WELL AS THE FOR THE
EASTERN CATSKILLS AND THE HIGHER ELEVATIONS OF SCHOHARIE COUNTY.
THESE AREAS HAVE BEEN UPGRADED TO A WINTER STORM WARNING. THE AREA
OF HIGHEST CONFIDENCE FOR WARNING LEVEL SNOW ARE ACROSS THE
ADIRONDACKS. ONE COMPLICATING FACTOR ACROSS THE EASTERN CATSKILLS
WILL BE THE ARRIVAL OF A WARM LAYER OF AIR ADVECTING IN AROUND 925
MB COURTESY OF A STRENGTHENING SOUTHERLY JET. HOWEVER...THE AIR
ALOFT /AROUND 850 MB/ WILL REMAIN COOL AND COOL FURTHER DURING THE
DAY TUE AS THE UPPER LOW MOVES EASTWARD ACROSS UPSTATE NY AND PA. SO
THERE MAY BE A PERIOD OF RAIN MIXING IN BELOW 2000 FEET IN THE
EASTERN CATSKILLS.

THERE WILL LIKELY BE A SHARP DEMARCATION FOR RAIN/SNOW ACROSS THE
FOOTHILLS OF THE ADIRONDACKS...MOHAWK VALLEY...UPPER HUDSON
VALLEY...AND INTO THE SOUTHERN GREEN MOUNTAINS. LOW LEVEL
AGEOSTROPHIC WIND COMPONENT WILL BE FAIRLY STRONG FROM THE N-NE
WHICH WILL ALLOW COLD AIR TO REMAIN ENTRENCHED TONIGHT THROUGH MUCH
OF TUE. THERE COULD BE WIDE RANGING SNOWFALL TOTALS IN THESE
AREAS...SO WILL GO WITH WINTER WEATHER ADVISORIES. THERE MAY BE A
BRIEF PERIOD OF SLEET/FREEZING RAIN DURING PRECIP TYPE
TRANSITIONS...BUT IT APPEARS THE MAIN WINTER HAZARD ASSOC WITH
HEADLINES WILL BE FROM SNOWFALL.

LOW LEVEL FLOW WILL BECOME SOUTHEAST TUE MORNING ACROSS SOUTHERN
VERMONT AND STRENGTHEN CONSIDERABLY. THIS WIND COMPONENT IS
TYPICALLY FAVORABLE FOR STRONGER WINDS IN THE SOUTHERN GREEN
MOUNTAINS. HOWEVER...THE STRONGEST WINDS ARE FORECAST TO BE JUST
NORTH OF THE AREA. WILL NOT ISSUE ANY WIND ADVISORIES AT THIS
TIME...BUT MAY BE NEEDED IN SUBSEQUENT SHIFTS.

AREAS SOUTH AND EAST OF THE WINTER WEATHER ADVISORY AREA WILL
EXPERIENCE PRIMARILY RAIN...WITH POSSIBLY SOME SNOW MIXED IN AT THE
ONSET TONIGHT. FLOOD WATCHES REMAIN IN EFFECT...PLEASE SEE HYDRO
SECTION FOR DETAILS.

AT THE TAIL END OF THE STEADY PRECIP...THERE COULD BE ANOTHER
CHANGEOVER TO SNOW AS COLD AIR WRAPS IN FROM THE SOUTH AND WEST WITH
MINOR ACCUMULATIONS MAINLY TO THE NORTH AND EAST OF ALBANY AS THE
SECONDARY LOW AND BOUNDARY LIFT NORTHWARD. A DRY SLOT WILL MOVE IN
FROM THE SOUTH AND WEST TUE EVENING...CUTTING OFF THE PRECIP FOR THE
ENTIRE AREA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ON WEDNESDAY...THE STACKED LOW WILL BE SITUATED OVER SOUTHEASTERN
ONTARIO. CYCLONIC FLOW AROUND THE SYSTEM...ALONG WITH SOME LOCAL
ENHANCEMENT OFF THE LAKES AND UPSLOPE TERRAIN EFFECTS...WILL ALLOW
FOR THE CHC FOR SOME LIGHT SHOWERS. THE BOUNDARY LAYER TEMP PROFILE
AND TIME OF DAY WILL ULTIMATELY DICTATE P-TYPE...WITH MAINLY SNOW
SHOWERS IN WESTERN AREAS/HIGHER TERRAIN...AND MAINLY RAIN SHOWERS
FOR THE HUDSON RIVER VALLEY. HAVE GENERALLY FOLLOWED CLOSE TO MAV
GUIDANCE NUMBERS FOR TEMPS. ANY SNOW ACCUMULATION WILL BE LIMITED TO
THE HIGHEST TERRAIN...AND WILL GENERALLY BE LESS THAN AN INCH.

THE STORM WILL MOVE LITTLE ON WEDNESDAY NIGHT...WITH CYCLONIC SNOW
SHOWERS/FLURRIES CONTINUING OVER MAINLY WESTERN/NORTHERN PARTS OF
THE CWA. BOTH THE LATEST 18Z NAM AND 12Z GFS HINT AT THE SPOKE OF
VORTICITY BRUSHING THROUGH THE ADIRONDACKS...SO COULD BE SOME
ADDITIONAL LIGHT ACCUMULATION /AN INCH OR LESS/ ACROSS NORTHERN
PARTS OF HAMILTON/HERKIMER COUNTIES. BEST LAKE ENHANCEMENT SHOULD BE
NORTH OF THE AREA...AS SFC-850MB WINDS WILL GENERALLY BE A SW
DIRECTION. MIN TEMPS WILL BE HELD UP DUE TO DECENT CLOUD COVER....SO
ONLY AM EXPECTING 20S OVER THE MAJORITY OF THE AREA.

BY THURSDAY...THE STORM WILL FINALLY BEGIN TO LIFT NORTHWARD INTO
WESTERN QUEBEC /ACCORDING TO THE 12Z GFS/...AND SLOWLY WEAKEN. THIS
SHOULD ALLOW FOR MUCH OF THE CYCLONIC SHOWERS TO BEGIN TO WANE BY
THURSDAY EVENING. HOWEVER...STILL COULD HAVE SOME LAKE EFFECT TO
DEAL WITH...AS THE FLOW BECOMES MORE WESTERLY. LAKE/AIR TEMP
DIFFERENTIAL WILL NOT BE EXTREME /STABILITY CLASS LIKELY JUST
CONDITIONAL/ BUT THERE COULD BE SOME LAKE EFFECT SNOW SHOWERS FOR
PARTS OF THE WESTERN DACKS...ESP BY THURSDAY EVENING. THURSDAY/S MAX
TEMPS SHOULD BE SIMILAR TO HIGHS ON WEDNESDAY...AS CLOUD COVER AND
CYCLONIC FLOW SHOULD KEEPS TEMPS SLIGHTLY BELOW NORMAL ACROSS THE
ENTIRE AREA. WITH A FEW MORE BREAKS IN THE CLOUDS BY THURSDAY NIGHT
THANKS TO THE WEAKENING STORM...THURSDAY NIGHT/S MINS COULD BE A FEW
DEGREES COOLER THAN WEDNESDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
NOT A GREAT DEAL OF CERTAINTY REGARDING THE LONG TERM PERIOD...AS
THE ECMWF AND GFS HAVE VARIED FROM RUN TO RUN REGARDING THE TIMING
AND PLACEMENT OF SEVERAL FEATURES WHICH WILL HAVE A DIRECT IMPACT ON
THE SENSIBLE WEATHER.

BOTH OPERATIONAL 12Z RUNS OF THE MODELS DEPICT A STRONG SOUTHERLY
STREAM JET OVER THE DEEP SOUTH /IN EXCESS OF 130 KTS/ AS WELL AS A
WEAK CLIPPER MOVING THROUGH THE NORTHERN STREAM. THE MAIN DIFFERENCE
BETWEEN THE MODELS IS THAT THE ECMWF IS ABOUT A DAY FASTER WITH THIS
NORTHERN STREAM FEATURE. BOTH MODELS DO WANT TO PHASE THE UPPER
LEVEL ENERGY...WITH BOTH MODELS DOING THIS OFFSHORE...ALBEIT THE GFS
DOES THIS A LOT CLOSER TO THE COAST. WITH THE GFS SOLUTION...THE
CWA...ALTHOUGH MAINLY ONLY EASTERN PARTS...WILL BE ON THE FAR
WESTERN SIDE OF THIS STORM...AND COULD SEE SOME LIGHT RAIN/SNOW FOR
FRIDAY NIGHT INTO SATURDAY MORNING...ALTHOUGH P-TYPE WILL ULTIMATELY
DEPEND ON THE BOUNDARY LAYER TEMP PROFILE AND ELEVATION.
MEANWHILE...IF THE ECMWF SOLUTION COMES TO FRUITION...THERE WILL BE
NOTHING MORE THAN A BRIEF PERIOD OF RAIN/SNOW SHOWERS WITH THE
CLIPPER FOR FRIDAY...AS ANY RAPIDLY DEVELOPING CYCLOGENESIS WILL
OCCUR WELL TO THE EAST /SOUTH OF NOVA SCOTIA/.

BOTH MODELS DO SHOW A COLDER PATTERN BEHIND THIS SYSTEM FOR
LATER SATURDAY INTO MONDAY...WITH SLGT CHC/LOW CHC POPS WARRANTED
FOR CYCLONIC INSTABILITY RAIN/SNOW SHOWERS...AND EVEN SOME LAKE
EFFECT IN AREAS DOWNWIND OF LK ONTARIO. OVERALL...TEMPS LOOK TO RUN
NEAR TO SOMEWHAT BELOW AVERAGE...ESP FOR LATE IN THE PERIOD...AS
BOTH MODELS SHOW 850 MB TEMPS PLUNGING BETWEEN -6 TO -10 DEGREES C
BY MONDAY AFTN.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
LATEST RETURNS FROM THE KENX WSR-88D SHOW PRECIP RAPIDLY MOVING
TOWARDS THE REGION. AIR IS CURRENTLY FAIRLY DRY AT THE SURFACE...BUT
WILL MOISTEN UP AS THE PRECIP FALLS THROUGH IT. AM EXPECTING PRECIP
TO MOVE INTO THE TERMINALS BY 02Z-04Z. PRECIP SHOULD BEGIN ENTIRELY
AS RAIN AT KPOU...AND MAY VERY BRIEFLY FALL AS A RAIN/SNOW MIX AT
KALB. HOWEVER...COLDER AIR AT THE SURFACE WILL ALLOW FOR A FEW HOUR
PERIOD OF SNOW AT KGFL...BEFORE IT CHANGES TO RAIN THERE ENTIRELY BY
07Z. ONCE THE PRECIP BEGINS...IT WILL LIKELY DROP VSBY TO THE MVFR
RANGE. TOWARDS THE END OF THE NIGHT...STEADIER AND HEAVIER PRECIP
WILL LIKELY DROP VSBY DOWN TO THE IFR RANGE...AND PERHAPS EVEN THE
CIGS TOO...ESP AT KPOU. THIS SHOULD CONTINUE FOR MUCH OF THE MORNING
AS THE UPPER LEVEL ENERGY FOR THE STORM APPROACHES THE REGION. THE
STORM/S OCCLUDED FRONT AT THE SURFACE WILL BE MOVING THROUGH THE
REGION BY EARLY TO MID AFTN TUESDAY...WHICH WILL CHANGE THE WINDS
AROUND TO A MORE WESTERLY DIRECTION AND LIKELY SHUT OFF MOST OF THE
PRECIP. THIS SHOULD ALLOW CIGS/VSBYS TO BOTH RECOVER BACK TO VFR
RANGE BY LATE AFTN TUESDAY.

THE OTHER AVIATION CONCERN IS FOR LLWS. AT THIS POINT...IT APPEARS
TO BE ONLY A MARGINAL THREAT FOR A PORTION OF THE OVERNIGHT HOURS.
WINDS AT THE 2000 FT LEVEL WILL BE AROUND 30-35 KTS...WHICH
DEPENDING ON THE EXACT SURFACE WIND WILL DETERMINE IF THERE IS
ENOUGH SHEAR TO MEET THE LLWS THRESHOLD. ANY LLWS SHOULD DIMINISH BY
SUNRISE...AS THE BEST WINDS ALOFT SHIFT EASTWARD AWAY FROM THE
REGION.

OUTLOOK...
WED...VFR/MVFR...CHC -SHRA/-SHSN.
THU-FRI...VFR...NO SIG WX.
SAT...VFR/MVFR...CHC -SHSN/-SHRA.

&&

.HYDROLOGY...
A FLOOD WATCH IS IN EFFECT FROM THE HUDSON RIVER VALLEY EASTWARD DUE
TO FORECAST HIGH RAINFALL RATES ON FROZEN GROUND.

A STRONG WINTER STORM WILL BRING SIGNIFICANT PRECIPITATION TO THE
ALBANY HYDROLOGIC SERVICE AREA OVER NEXT 24 HOURS. MODEL TEMPERATURE
PROFILES INDICATE THE MAJORITY OF THE PRECIPITATION WILL BE SNOW
OVER THE HIGHER TERRAIN WEST OF THE HUDSON VALLEY...WITH PRIMARILY
RAIN FROM THE HUDSON VALLEY EAST. 1 TO 2 INCHES OF LIQUID EQUIVALENT
PRECIPITATION IS FORECAST FROM THE EVENT.

HERE AT ALBANY...WE MEASURED THE GROUND FROZEN TO A DEPTH OF 3.5
INCHES THIS MORNING. DUE TO RECENT COLD WEATHER...IT IS ESTIMATED
THAT THE GROUND IS FROZEN TO A DEPTH OF 3 TO 6 INCHES ACROSS THE
HIGHER TERRAIN OF GREEN MOUNTAINS...BERKSHIRES...TACONICS AND
LITCHFIELD HILLS. FORECAST HIGH RAINFALL RATES ON FROZEN GROUND
TUESDAY MORNING WILL LIKELY LEAD TO SHARP RISES ON SMALL STREAMS AND
CREEKS. SOME SMALL STREAMS MAY REACH FLOOD STAGE. FLOODING OF LARGER
RIVERS IS LESS LIKELY...BUT MANY LARGER RIVERS INCLUDING THE
METAWEE...THE BATTENKILL...THE WALLOOMSAC...THE HOOSIC AND THE
HOUSATONIC MAY APPROACH FLOOD STAGE ON TUESDAY.

FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH TUESDAY EVENING
     FOR CTZ001-013.
NY...WINTER STORM WARNING UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
     NYZ032-033-042-047-058-063-082.
     FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH TUESDAY EVENING
     FOR NYZ041-043-049-050-052>054-059>061-064>066-083-084.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
     NYZ038>041-043-048-051-083.
MA...FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH TUESDAY EVENING
     FOR MAZ001-025.
VT...FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH TUESDAY EVENING
     FOR VTZ013>015.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO MIDNIGHT
     EST TUESDAY NIGHT FOR VTZ013-014.

&&

SYNOPSIS...JPV
NEAR TERM...BGM/JPV
SHORT TERM...FRUGIS
LONG TERM...FRUGIS
AVIATION...FRUGIS
HYDROLOGY...DIRIENZO

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Nov 24, 4:51 PM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EST MON NOV 24 2008

NYZ032-033-042-047-058-063-082-251200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-
451 PM EST MON NOV 24 2008

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS AND EASTERN CATSKILLS IN EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF TWO INCHES OR
MORE AS WELL AS REPORTS OF DOWNED TREES...TREE LIMBS AND POWER
LINES TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE
WEATHER REPORT FORM ON THE INTERNET.

NYZ038>040-048-051-251200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-WESTERN SCHENECTADY-
WESTERN ALBANY-
451 PM EST MON NOV 24 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY AND
HELDERBERGS IN EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF TWO INCHES OR
MORE AS WELL AS REPORTS OF DOWNED TREES...TREE LIMBS AND POWER
LINES TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE
WEATHER REPORT FORM ON THE INTERNET.

NYZ041-043-083-251200-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN-
451 PM EST MON NOV 24 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TUESDAY
NIGHT...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION IN EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF TWO INCHES OR
MORE...RAINFALL AMOUNTS GREATER THAN ONE INCH...OR ANY FLOODING TO
THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER
REPORT FORM ON THE INTERNET.

VTZ013-014-251200-
BENNINGTON-WESTERN WINDHAM-
451 PM EST MON NOV 24 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
MIDNIGHT EST TUESDAY NIGHT...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN GREEN MOUNTAINS
IN SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

IN ADDITION...SOUTHEAST WINDS MAY GUST OVER 45 MPH LATE TONIGHT
INTO TUESDAY. WIND ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF TWO INCHES OR
MORE...RAINFALL AMOUNTS GREATER THAN ONE INCH...OR ANY FLOODING TO
THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER
REPORT FORM ON THE INTERNET.

CTZ001-013-MAZ001-025-NYZ049-050-052>054-059>061-064>066-084-VTZ015-
251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-EASTERN WINDHAM-
451 PM EST MON NOV 24 2008

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...TACONICS AND MID HUDSON VALLEY IN EAST CENTRAL NEW
YORK...AS WELL AS NORTHWESTERN CONNECTICUT...WESTERN
MASSACHUSETTS...AND EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND RAINFALL AMOUNTS GREATER THAN ONE
INCH...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY
TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.

In the hours before

Special weather statement, Nov 24, 5:26 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EST MON NOV 24 2008

NYZ032-033-038>040-082-250100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
NORTHVILLE...MAYFIELD
526 PM EST MON NOV 24 2008

...SNOW WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING...
SNOW WILL SPREAD NORTHEAST ACROSS THE WESTERN MOHAWK VALLEY TOWARD
6 PM AND SPREAD INTO THE ADIRONDACKS BETWEEN 7 PM AND 8 PM.
VISIBILITIES WILL BECOME REDUCED TO LESS THAN 1 MILE...WITH
OCCASIONAL REDUCTIONS TOWARD ONE HALF MILE...WITH ACCUMULATIONS UP
TO 1 INCH ACROSS THE ADIRONDACKS BY 8 PM.

ROADWAYS WILL BECOME SLICK AND ICY...ALONG WITH A REDUCTION IN
VISIBILITIES...WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. IF YOU
ENCOUNTER SUDDEN CHANGES IN VISIBILITY AND ROADWAY
CONDITIONS...SLOW DOWN AND ALLOW PLENTY OF ROOM BETWEEN YOU AND
NEIGHBORING MOTORISTS.

BGM

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

Nearby

Wind Advisories in Vermont, 2008Wind Advisories in Massachusetts, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.